MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT

MIZUHO ORTHOPEDIC SYSTEMS, INC. LEVÓ; HEAD POSITIONING UNIT
Model Number 7887-050
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
During cervical spine case the arm was moving from the ball joint area of the device without engaging control handles.Patient's head was connected to skull clamp and attached via quick connect.Surgeon could manually move the head by pushing on control handles to create full range of motion without press light blue or dark blue buttons.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Root cause of the ball joint lock failure was improper installation of an internal retaining ring resulting in a failed bearing that caused the ball joint locking mechanism to fall in an unlocked state.

Brand Name
LEVÓ
Common Device Name
HEAD POSITIONING UNIT
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key7728259
Report Number2921578-2018-00029
Device Sequence Number11012018
Product Code JEA
UDI-Device Identifier00842430104992
UDI-Public00842430104992
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7887-050
Device Catalogue Number7887-050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1